MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR CANNULA; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR CANNULA; CAT
Model Number OPT312
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher and paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that the tubing of an opt312 optiflow junior cannula was broken during patient use.There was no patient consequence.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in (b)(6) that the tubing of an opt312 optiflow junior cannula was broken during patient use.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and pediatric patients.It features adhesive pads (wagglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs, and breathable kink-proof, and crush-resistant flexible tubing.Method: the opt312 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information and the picture provided by the customer and our knowledge of our product.Results: visual inspection of the provided picture revealed that the tubing stretched and torn at the swivel grip joint.Conclusion: we are unable to determine the cause of the reported event.Most likely the tube was inadvertently pulled during use.All optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.Samples are also taken and pull tested to check the tube tensile strength and the glue joint strength at the cannula/ tube joint, as well as the swivel grip joint.The subject cannula would have met the required specifications at the time of production.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior 2 nasal cannula.They also state the following: appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death.Do not wrap, insulate, stretch or crush the tubing as this may impair the performance of this product or compromise safety including potentially causing patient harm).Ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces from being transferred to the patient.Ensure the patient does not lie on the tubing as this may apply pressure to the patient's ears or face.Failure to apply and use this product within the directions, transport, storage and operating conditions specified in the labelling and user instructions may impair the performance of this product or compromise safety (including potentially causing serious patient harm.

Brand Name
OPTIFLOW JUNIOR CANNULA
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 3000
irvine, CA 92618
9494341005
MDR Report Key19199232
Report Number9611451-2024-00328
Device Sequence Number20841728
Product Code CAT
UDI-Device Identifier09420012432278
UDI-Public(01)09420012432278(10)2102313867(11)220822
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT312
Device Catalogue NumberOPT312
Device Lot Number2102313867
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date04/28/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown